FDA Warns Of Epilepsy Drug Danger For Asians

Law360, New York (November 24, 2008, 12:00 AM EST) -- The U.S. Food and Drug Administration is investigating preliminary data that certain Asian patients undergoing treatment for epilepsy may face an increased risk of developing a serious skin reaction.

In an alert Monday, the agency said that it had received some information about certain patients developing Stevens-Johnson syndrome and toxic epidermal necrolysis while taking the treatments of phenytoin, which is marketed as Dilantin and Phenytek, and fosphenytoin sodium, which is marketed as Cerebyx.

The agency said that Asian patients — including Filipinos, Malaysians and South Asian...
To view the full article, register now.

UK Financial Services

UK Financial Services

Read Our Latest UK Financial Services Coverage

Financial Services Law360 UK provides breaking news and analysis on the financial sector. Coverage includes UK and European Union policy, enforcement, and litigation involving banks, asset management firms, and other financial services organizations.